Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 158, NWS Atlanta, GA

December 2, 2018Telfair County, Wheeler County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 2, 2018, 9:15 PM EST for Telfair County, Wheeler County, Georgia. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Dec 2, 2018, 9:15 PM EST (02:15 UTC)
Expired
Dec 3, 2018, 4:44 PM EST
In force
19 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Telfair County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 90 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Ocmulgee River at GA 149 at Scotland (SCTG1). The gauge peaked at 12.44 ft at Dec 3, 2018, 2:00 AM EST.

actionminormoderate10152012/0312/04
Action stage
10 ft
Minor stage
12 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02215900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

177 
WGUS42 KFFC 030215
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
915 PM EST Sun Dec 2 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Little Ocmulgee River near Scotland affecting Telfair and Wheeler 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC271-309-031615-
/O.NEW.KFFC.FL.W.0158.181203T0215Z-000000T0000Z/
/SCTG1.1.ER.181203T0111Z.181203T0115Z.000000T0000Z.UU/
915 PM EST Sun Dec 2 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Little Ocmulgee River near Scotland.
* From this evening until further notice.
* At 8 PM Sunday the stage was 11.7 feet and rising.
* Flood stage is 12 feet.
* At 12 feet...Flood stage is reached. Minor flooding of the wooded
  wetlands occurs upstream and downstream from the gage on Georgia 
  Highway 149.
  

&&

LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267


$$
3 follow-up statements
946 
WGUS82 KFFC 030958
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
458 AM EST Mon Dec 3 2018

...The Flood Warning continues for the following rivers in Georgia...
  Little Ocmulgee River near Scotland affecting Telfair and Wheeler 
  Counties 


GAC271-309-032356-
/O.CON.KFFC.FL.W.0158.000000T0000Z-000000T0000Z/
/SCTG1.1.ER.181203T0111Z.181203T0800Z.000000T0000Z.UU/
458 AM EST Mon Dec 3 2018

The Flood Warning continues for
  The Little Ocmulgee River near Scotland.
* Until further notice.
* At 0415 AM Monday the stage was 12.4 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 12.0 feet.
* At 12.0 feet...Flood stage is reached. Minor flooding of the wooded
  wetlands occurs upstream and downstream from the gage on Georgia 
  Highway 149.

  

&&

LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267


$$
338 
WGUS82 KFFC 031714
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1214 PM EST Mon Dec 3 2018

...The Flood Warning continues for the following rivers in Georgia...
  Little Ocmulgee River near Scotland affecting Telfair and Wheeler 
  Counties 


GAC271-309-040713-
/O.CON.KFFC.FL.W.0158.000000T0000Z-000000T0000Z/
/SCTG1.1.ER.181203T0111Z.181203T0800Z.000000T0000Z.UU/
1214 PM EST Mon Dec 3 2018

The Flood Warning continues for
  The Little Ocmulgee River near Scotland.
* Until further notice.
* At 11 AM Monday the stage was 12.2 feet...and nearly steady.
* Minor flooding is occurring.
* Flood stage is 12 feet.
* At 12 feet...Flood stage is reached. Minor flooding of the wooded
  wetlands occurs upstream and downstream from the gage on Georgia 
  Highway 149.
  

&&

LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267


$$
516 
WGUS82 KFFC 032144
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
444 PM EST Mon Dec 3 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Little Ocmulgee River near Scotland affecting Telfair and Wheeler 
  Counties

 
GAC271-309-032214-
/O.CAN.KFFC.FL.W.0158.000000T0000Z-181203T2144Z/
/SCTG1.1.ER.181203T0111Z.181203T0800Z.181203T2034Z.UU/
444 PM EST Mon Dec 3 2018

The Flood Warning is cancelled for
  The Little Ocmulgee River near Scotland.
* This takes effect immediately.
* At 4 PM Monday the stage was 11.9 feet and falling.
* Flood stage was 12 feet.
* The river will continue to fall.
  

&&

LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 2, 6:27 PM EST, 2 hours 48 minutes earlier.

Area forecast discussion, Dec 2, 6:27 PM EST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
627 PM EST Sun Dec 2 2018

.UPDATE...
High pressure will begin to settle across much of the CWFA
overnight. An old frontal boundary will linger across the far se
CWFA through tomorrow providing a focus for sct shra/tsra. Have
tweaked pops earlier and sky conditions. Made some minor tweaks to
the hourly temp/dew grids.

&&

.PREV DISCUSSION... /Issued 247 PM EST Sun Dec 2 2018/

SHORT TERM /Tonight through Monday Night/...

Drier air was spreading across north GA this afternoon in the wake
of a frontal boundary. This boundary will stall across the far
southern counties of our forecast area as the upper flow remains
from the southwest. The potential remains for a few severe storms
over that area through the afternoon. A Tornado Watch continues
until 6 PM for our four southernmost counties. Have continued
with pops generally south of Columbus to Macon through Monday. After
that an upper trough deepening through the Great Lakes into the OH
Valley south push the front south of our forecast area. Looks
like Monday night should eventually be dry across the area.
With the potential for a few heavy thunderstorms this evening
the Flash Flood Watch will be left as is for now...especially since
there have been reports of standing water across some roadways.

41

LONG TERM /Tuesday through Sunday/...

Medium-range models showing some potential for wintry weather across
portions of the forecast area next weekend, mainly across the
northeast. Although general, larger scale, patterns are similar
across the GFS/ECMWF/Canadian models, there still exists noticeable
differences concerning the strength/persistence of the potential
wedge high and the strength/track of the surface low. I have gone
with a model blend for now with a chance for some ZR/IP early
Saturday as the low approaches and a RW/SW mix Saturday night/early
Sunday as the system sweeps up the east coast. Confidence remains
low at this point. No significant changes made to the early portion
of the period, generally dry and cool through the majority of the
work week.

20

AVIATION...
18Z Update...
Conditions have improved rapidly to VFR across all sites except
KMCN. Showers and a few thunderstorms occurring mainly south of
KMCN but could approach the vicinity this afternoon. Look for a
gradual improvement there but visibility could go down to mvfr in
fog over central GA late tonight. Winds remain on the southwest side
through the night 5 to 7kts...becoming more northwest Monday.

//ATL Confidence...18Z Update...
Medium confidence ceilings KCSG-KMCN.
High confidence all else.

41

&&

.AVIATION...
00Z Update...
VFR through the period with light w/nw winds. Any precip should
remain well south of ATL.

//ATL Confidence...00Z Update...
High confidence all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          47  64  38  53 /  10  10   5   5
Atlanta         48  61  37  50 /  10  10   5   5
Blairsville     40  57  30  45 /   5   5   5   5
Cartersville    44  59  35  48 /   5  10   5   0
Columbus        51  67  41  55 /  20  20   5   5
Gainesville     46  61  36  49 /   5  10   5   0
Macon           51  66  40  56 /  20  30   5   5
Rome            43  59  35  48 /   5   5   5   0
Peachtree City  46  64  36  51 /  10  20   5   5
Vidalia         59  68  45  60 /  50  60  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NLISTEMAA
LONG TERM....20 AVIATION...NLISTEMAA
Hazardous weather outlook, Dec 2, 7:57 PM EST, 1 hour 18 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Peachtree City GA
757 PM EST Sun Dec 2 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
757 PM EST Sun Dec 2 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Several rounds of showers and thunderstorms, with heavy rain
possible, are expected to continue to move through the area
Monday particularly across east central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Dec 2, 5:11 PM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EST SUN DEC 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     FLOOD            4 NE CORDELE            32.01N  83.74W
12/02/2018                   CRISP              GA   EMERGENCY MNGR

            GA HWY 257 IS CLOSED AT TREMONT RD DUE TO WATER OVER
            THE BRIDGE AND THE ROADBED BEING THREATENED. NEARLY 2
            DOZEN OTHER CLOSURES ARE ALSO BEING REPORTED ACROSS
            CRISP COUNTY.

&&

EVENT NUMBER FFC1800952

THIEM
Local storm report, Dec 2, 5:25 PM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EST SUN DEC 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLOOD            3 NNE CORDELE           32.00N  83.76W
12/02/2018                   CRISP              GA   EMERGENCY MNGR

            WATER REPORTED OVER THE ROADWAY ON I-75 AT EXIT 104.
            LOW-LYING ONRAMPS AND OFFRAMPS HAVE BEEN CLOSED. NEARLY
            2 DOZEN OTHER CLOSURES ARE ONGOING ACROSS CRISP COUNTY.
            NUMEROUS RESIDENCES IN NEARBY CORDELE WERE ALSO DAMAGED
            BY FLOODING.

&&

EVENT NUMBER FFC1800953

THIEM
Local storm report, Dec 2, 5:28 PM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EST SUN DEC 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLOOD            2 NNW CORDELE           31.98N  83.79W
12/02/2018                   CRISP              GA   EMERGENCY MNGR

            HWY 41 AT GUM CREEK BRIDGE IS CLOSED DUE TO WATER OVER
            THE ROADWAY.

&&

EVENT NUMBER FFC1800954

THIEM
Local storm report, Dec 2, 6:25 PM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EST SUN DEC 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLOOD            VIENNA                  32.09N  83.80W
12/02/2018                   DOOLY              GA   EMERGENCY MNGR

            10 ROAD CLOSURES WERE REPORTED ACROSS DOOLY COUNTY
            INCLUDING THE CONEY BRIDGE OVER THE PENNAHATCHEE CREEK
            DUE TO FLOOD WATERS OVER THE BRIDGE.

&&

EVENT NUMBER FFC1800955

THIEM

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.